Diabetic muscle infarction (DMI) is a rare complication that often exists in long-standing diabetic patients. Clinically, it presents with pain, swelling and sometimes a palpable mass, and is often misdiagnosed as soft tissue infection. The athogenesis of DMI is uncertain. We present the case of a type 2 diabetic patient with liver cirrhosis who was diagnosed with muscle infarction after being treated with terlipressin for gastrointestinal bleeding. This 45-year-old male complained of increasing pain in his right posterior thigh after treatment with terlipressin for 2 days. He was initially diagnosed with soft tissue infection, but he responded poorly to antibiotic treatment. Magnetic resonance imaging suggested acute muscle infarction. We performed a muscle biopsy and the pathologist reported that the muscle was necrotic. After 5 days of bed rest, the patient was able to walk and was discharged uneventfully.